Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS North Platte, NE

June 26, 2001Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2001, 6:50 AM CDT for Holt County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2001, 6:50 AM CDT (11:50 UTC)
Expired
Jun 26, 2001, 7:30 AM CDT
In force
40 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Holt County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 261150
SVRLBF
NEC089-261230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 AM CDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 730 AM CDT

* AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTH OF EWING...OR ABOUT 17 MILES
  NORTHWEST OF ELGIN...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  7 MILES SOUTHWEST OF EWING AROUND 730 AM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4209 9854 4210 9832 4233 9831 4232 9861

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:36 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 26, 2:36 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
236 AM CDT TUE JUN 26 2001

THE CHANCES OF PRECIPITATION AND TEMPERATURES ARE THE MAIN FORECAST
CHALLENGES THROUGH WEDNESDAY...

...06Z SYNOPSIS...
    ONGOING CONVECTION IN SOUTHWEST NEBRASKA HAS DRIFTED WEST AND
NORTHWEST AS RED WILLOW PROFILER WINDS ARE EAST AND SOUTHEAST IN THE
MID LEVELS. LOW LEVEL H85 JET OF 50 KTS IS SUSTAINING CONVECTION
WITH SEVERAL BOUNDARIES EVIDENT. VERY LITTLE FOCUS FOR CONVECTION SO
FAR ALONG THE SURFACE BOUNDARY GENERALLY RUNNING FROM PIR SD TO SNY
NEBR. WATER VAPOR IMAGERY INDICATES A WELL DEVELOPED WAVE IN
SOUTHERN CALIFORNIA. ACCORDING TO THE ETA/AVN OUTPUT...THIS FEATURE
WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES BY WEDNESDAY EVENING
AND INTO THE CENTRAL PLAINS ON THU INTO THU NIGHT. THIS COULD BE
MORE OF A PLAYER THAN THE MODELS CURRENTLY INDICATED AND WILL NEED
TO BE MONITORED.

 ...MODELS...
    THE ETA HAS PERFORMED BETTER THAN THE AVN AND NGM REGARDING
POSITIONING OF QPFS TONIGHT. THE AVN HOWEVER IS GENERATING QPFS IN
NORTHERN KS INTO SOUTHERN NEBRASKA WHICH LOOKS BETTER WITH ONGOING
CONVECTION MOST CONCENTRATED IN SOUTHWEST NEBRASKA. THE NGM
DISREGARDED AS ITS TOO BULLISH OVER AREAS OF SOUTHERN SD AND
NORTHERN NEBRASKA. WILL USE AND ETA AVN BLEND.

TODAY...FOCUS FOR THUNDERSTORMS WILL RESIDE ALONG THE SURFACE AND
H85 FRONT. THE ETA SHOWS THE SURFACE WARM FRONT ACROSS CENTRAL
NEBRASKA WITH THE 850 FRONT JUST TO THE NORTH OVER NORTH CENTRAL
NEBRASKA. STRONG SURFACE HEATING FROM KS INTO SOUTHERN NEBRASKA
SHOULD SUFFICIENTLY DESTABILIZE THE ATMOS AS WM AIR IS LIFTED NORTH
OF THE FRONT. SUFFICIENT SHEAR ACROSS THE NORTH CENTRAL FOR
SUPERCELLS AND LG HAIL. DEWPOINTS TO REACH THE MID 60S OVER NORTH
CENTRAL. ONGOING CONVECTION OVER MAINLY THE SOUTHWEST SHOULD SUBSIDE
BY MID MORNING AS H85 JET WEAKENS. BY AFTERNOON THE BEST POPS TO BE
ACROSS THE NORTH AND WILL LEAVE OUT POPS FAR SOUTHWESTERN COUNTIES.
WILL GO SLIGHTLY ABOVE THE WARMER FCC GUIDANCE IN THE SOUTHWEST WITH
MID 90S POSSIBLE FAR SOUTHWEST TO MID 80S NORTHCENTRAL WHERE NE
WINDS...HIGHER DWPTS AND MORE CLOUDINESS TO RESIDE.

TONIGHT...EVENING CONVECTION CONTINUES IN THE NORTH CENTRAL BUT WILL
DIMINISH AS H85 FRONTOGENESIS DROPS SOUTH AND WEAKENS AND SURFACE
WARM FRONT LIFTS NORTH INTO SOUTH DAKOTA. A 20 POP NEEDED FOR
EVENING IN THE SOUTHWEST AS H85 FRONTOGENESIS MOVES SOUTHWARD BUT
WEAKENS BY LATE EVENING.

WEDNESDAY...VERY WARM TEMPERATURES TO RETURN TO ALL OF CWFA AS WARM
FROM LIFTS NORTH INTO NORTH DAKOTA AND SURFACE TROUGH REMAINS ALONG
THE WESTERN HIGH PLAINS. WILL GO A CATEGORY OR TWO ABOVE GUIDANCE.
MOSTLY SUNNY AND DRY AS UPPER RIDGE BUILDS BACK TO THE WEST. CUTTOFF
LOW OVER SRN MO REMAINS WELL AWAY FROM AREA.

WEDNESDAY NIGHT...WHILE SURFACE TROUGH REMAINS OVER WESTERN NEBRASKA
THE WAVE CURRENTLY OVER SRN CA EJECTS AND ARRIVES OVER THE ROCKIES
WEDNESDAY NIGHT. STRONG DAYTIME HEATING SHOULD DEVELOP ISOLATED TSAR
TO OUR WEST BY LATE AFT AND MOVE AND DEVELOP EASTWARD. WITH TIMING
OF VORT MAX STILL UNCERTAIN WILL LIMIT TSRA CHANCES TO THE WESTERN
COUNTIES AND LEAVE THE EAST DRY.

IN THE EXTENDED...WILL CHECK THE LATEST MRF CONCERNING UPPER RIDGE
TRENDS AND ITS EFFECTS ON TEMPS AND PRECIP.

.LBF...NONE.

ROBERG

In the hours before

Special weather statement, Jun 26, 5:32 AM CDT, 1 hour 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-261630-

SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA
NATIONAL WEATHER SERVICE NORTH PLATTE NE
532 AM CDT TUE JUN 26 2001

...STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON NORTH OF A LINE
FROM MASON CITY...TO ANSELMO...TO ANTIOCH...WHILE TONIGHT THERE IS A
CHANCE OF THUNDERSTORMS THROUGHOUT WESTERN AND NORTH CENTRAL
NEBRASKA. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL EXIST
ALONG AND TO THE NORTH OF A LINE FROM ERICSON TO ANTIOCH. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.

A FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN NEBRASKA
THIS AFTERNOON INTO TONIGHT. A VERY WARM...MOIST AND UNSTABLE
ENVIRONMENT WILL EXIST OVER SOUTHERN NEBRASKA INTO THE SOUTHERN
PLAINS. STEADY SOUTHERLY WINDS OVER THIS AREA WILL CONTINUOUSLY
FORCE THE UNSTABLE AIR OVER THE FRONT TODAY WITH INCREASED
POTENTIAL FOR THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT.
ANY THUNDERSTORMS THAT DO DEVELOP COULD RAPIDLY REACH SEVERE LEVELS.
THE THUNDERSTORMS WILL ALSO EXHIBIT VERY LITTLE MOVEMENT AND HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL.

DJB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningLBFLincoln64 min
Jun 25, 8:13 PM CDTSevere Thunderstorm WarningLBFLincoln62 min
Jun 25, 8:49 PM CDTSevere Thunderstorm WarningLBFPerkins56 min
Jun 25, 9:09 PM CDTSevere Thunderstorm WarningLBFKeith66 min
Jun 25, 10:05 PM CDTSevere Thunderstorm WarningLBFPerkins55 min
Jun 25, 10:15 PM CDTSevere Thunderstorm WarningLBFCherry60 min
Jun 26, 3:35 PM CDTSevere Thunderstorm WarningLBFGrant25 min
Jun 26, 4:01 PM CDTSevere Thunderstorm WarningLBFGrant29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.